Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Some metrical observations on the approximation of an irrational number by its nearest mediants

  • 27 Accesses

This is a preview of subscription content, log in to check access.

References

  1. [1]

    P. Billingsley,Ergodic Theory and Information, John Wiley and Sons, New York, London, Sydney, 1965MR 33:254

  2. [2]

    W. Bosma, H. Jager, andF. Wiedijk, Some metrical observations on the approximation by continued fractions,Proc. Kon. Ned. Akad. van Wetensch.,A86, (1983), 281–299.

  3. [3]

    P. Erdős, Some results on Diophantine approximation,Acta Arithmetica,5 (1959), 359–369.

  4. [4]

    P. Fatou, Sur l'approximation des incommensurables et les series trigonométriques,C. R. Acad. Sci., Paris,139, (1904), 1019–1021.

  5. [5]

    Sh. Ito, Algorithms with mediant convergents and their metrical theory, Preprint.

  6. [6]

    Sh. Ito, andH. Nakada, On natural extensions of transformations related to Diophantine approximations,Proceedings of the Conference on Number Theory and Combinatorics, World Scientific Publ. Co., Singapore.

  7. [7]

    H. Jager, The distribution of certain sequences connected with the continued fraction,Proc. Kon. Ned. Akad. van Wetensch.,A89 (1986), 61–69.

  8. [8]

    H. Jager, Continued Fractions and Ergodic Theory,Transcendental Numbers and Related Topics, RIMS Kokyuroku599, Kyoto University, Kyoto, Japan, (1986), 55–59.

  9. [9]

    J. F. Koksma,Diophantische Approximatien, Julius Springer, Berlin, (1936).

  10. [10]

    J. F. Koksma, Bewijs van een stelling over kettingbreuken,Mathematica A 6 (1937/38), 226–231.

  11. [11]

    J. F. Koksma, On continued fractions,Simon Stevin 29, (1951/52), 96–102.

  12. [12]

    C. Kraaikamp, The distribution of some sequences connected with the nearest integer continued fraction,Proc. Ned. Akad. van Wetensch.,A90 (1987), 177–191.

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Jager, H. Some metrical observations on the approximation of an irrational number by its nearest mediants. Period Math Hung 23, 5–16 (1991). https://doi.org/10.1007/BF02260389

Download citation

Key words and phrases

  • Continued fractions
  • Diophantine approximations